Hail, Crawford
- When
- May 15, 10:30 AM CST
- Where
- Crawford County, 2 mi SW of Mountainburg
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.610, -94.195
An isolated severe weather event occurred in Crawford County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe weather event occurred in Crawford County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 15, 9:34 AM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1034 AM CDT TUE MAY 15 2007 .UPDATE... ALREADY SENT UPDATE TO TWEAK POPS FOR THE REMAINDER OF THE MORNING HOURS INTO THIS AFTERNOON. ELEVATED SHOWERS/THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE COLD FRONT IS LOCATED JUST NORTHWEST OF CWA...CURRENTLY MOVING THROUGH NORTH CENTRAL OKLAHOMA. A FEW OF THE ELEVATED STORMS COULD BE STRONG THIS MORNING...BUT THE PRIMARY CHANCE FOR SEVERE WEATHER SHOULD BE LATER THIS AFTERNOON ACROSS NORTHWEST ARKANSAS AS COLD FRONT MOVES INTO AFOREMENTIONED AREA. SEVERE POTENTIAL WILL LIKELY DEPEND ON HOW WIDESPREAD ELEVATED CONVECTION BECOMES AND HOW MUCH SURFACE BASED INSTABILITY CAN BE MAINTAINED/REALIZED WITH MAIN FRONTAL BOUNDARY. REGARDLESS...WIND FIELDS ALOFT WILL BE MARGINAL ...KEEPING OVERALL SEVERE WEATHER CHANCES MORE LIMITED THAN OTHERWISE EXPECTED WITH A FROPA IN MID MAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT TUE MAY 15 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 AM CDT TUE MAY 15 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...AFTERNOON. DISCUSSION... A COLD FRONT WILL PUSH THROUGH THE AREA TODAY...ADVANCING TO NEAR INTERSTATE 44 BY NOON AND INTO FAR SOUTHEASTERN OKLAHOMA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ONGOING NORTH OF THE FRONT IN CENTRAL KANSAS WILL CONTINUE TO DEVELOP SOUTH AND WILL AFFECT PARTS OF NORTHEAST OKLAHOMA DURING THE MID TO LATE MORNING HOURS BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SUFFICIENT DAYTIME HEATING SOUTH OF THE FRONT THIS AFTERNOON WILL RESULT IN MODERATE INSTABILITY...HOWEVER THE LACK OF DEEP LAYER SHEAR WILL LIMIT ANY SEVERE WEATHER TO BRIEF PULSE EVENTS...MAINLY ACROSS WEST CENTRAL AND NORTHWEST ARKANSAS WHERE UPPER LEVEL FLOW WILL BE SLIGHTLY STRONGER. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING AS THE FRONT CONTINUES TO MOVE SOUTH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION INTO EARLY NEXT WEEK...PROVIDING AN EXTENDED PERIOD OF TRANQUIL WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1105 AM CDT TUE MAY 15 2007
ARZ019-151645-
CRAWFORD AR-
1105 AM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD
AT 1105 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CHESTER TO 12 MILES SOUTHWEST OF MOUNTAINBURG...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...BIDVILLE...MOUNTAINBURG...CHESTER...LOCKE AND
MOUNT GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3575 9426 3552 9438 3559 9408 3576 9391The Western Arkansas radar (KSRX), 39 km away, was scanning. The volume nearest the first event began at 16:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31542.